News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Diagnostics

Question: Sinus Tachycardia Okay but What About Hypertension With It?


 fearuvhorses - Thu Oct 23, 2003 8:52 pm

I have been diagnosed with sinus tachycardia (resting about 95-105, standing 115-130, walking 135-160). My doctor says this is nothing to worry about, so I am not worried. I was put on Diltiazem but kept passing out, having dizzy spells, etc. I decided to stop taking it on my own and since then the passing out has stopped (my Blood Pressure used to drop when I stood up to below 85/55). I do not mind having blood pressure a little on the high side (135-170/90-120), and actually feel better. It has only been above 200/130 a couple of times and I was already in the hospital (pneumonia) and the doctor did not seem to think it was that big of a deal. How long can I have high blood pressure before it is a problem? Is it a problem with the fast heart rate?
 Dr. Tamer Fouad - Sun Oct 26, 2003 6:35 pm

User avatar Fearuvhorses,
Its good to see you again!
You should not have a high blood pressure. Your medication should be tailored and adjusted until you have an optimal blood pressure. Normal blood pressure levels are 120-129 mmHg systolic and 80-84 mmHg diastolic.

Untreated hypertension can lead to:

Best regards,
 Dr. Yasser Mokhtar - Wed Jan 28, 2004 9:49 am

User avatar Dear Fearuvhorses,

Thank you very much for using our website.

A couple of thoughts.

Having tachycardia when you stand up might be due to a condition called orthostatic tachycardia which might be caused by autonomic neuropathy (affection of the nerves of the involuntary nervous system) that happens to diabetics and in a neurological condition called multiple sclerosis.

i am not sure whether you also had drop in your blood pressure when you stand up only when you were taking diltiazem or even before that because if you were having drop in blood pressure even before you start taking diltiazem then this is called orthostatic hypotension (and although it does not make sense to have hypertension at the same time yet it is one of the challenging situations in medicine).

i am not sure whether you have other symptoms of autonomic neuropathy such as diarrhea, feeling of bloating and early satiety and indigestion and sometimes if you vomit, it seems like the food that you are vomiting is the one that you ate may be a couple of days ago. You might also have some skin problems such as thickening of the nails, itching and dry skin. These symptoms, among others, are the most common symptoms of autonomic neuropathy.

This could also be caused by medications that you might be taking like diuretics such as hydrochlorothiazide and lasix (if you take too much, you can become dehydrated and have tachycardia and low blood pressure when you stand up). Other causes of tachycardia and low blood pressure when you stand up is an underactive adrenal gland.

An overactive thyroid gland can be a cause for sinus tachycardia as well.

Once more, thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here